Alert archive / Ohio / Special Marine Warnings in 2003

Special Marine Warning 39, NWS Cleveland, OH

July 7, 2003

NWS Cleveland, OH issued this special marine warning at Jul 7, 2003, 9:00 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2003, 9:00 PM EDT (01:00 UTC)
Expired
Jul 7, 2003, 11:00 PM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 7, 2:33 PM EDT, 6 hours 27 minutes earlier.

Area forecast discussion, Jul 7, 2:33 PM EDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
233 PM EDT MON JUL 7 2003

CONVECTIVE COMPLEXES SHUD CONT TO DROP ESE CROSSING MNLY SWRN HALF
OF CWA INTO WED SO WL SHOW HIER POP AND QPF THERE THRU THEN.  FOR
NOW NOT BUYING ETA BAND OF HI QPF ACRS LERI AREA TUE NITE AS ETA
FREQUENTLY DOESNT PROPAGATE CONVECTION FAR ENUF SE IN THESE
SITUATIONS. WL NEED TO MENTION SVR POTNL FOR SWRN HALF OF CWA.

SOME POTNL FOR FLOOD WATCH FOR SRN COS...BUT CURRENT BOW WL BE MOVG
TOO QUICKLY TO LAY DOWN MUCH PRECIP. BNDRY ON SRN EDGE OF THIS
COMPLEX WL BE S OF CWA SO MOST OF CWA TO BE RELATIVELY CALM FOR A
GUD WHILE THIS EVE. THINK BEST THING IS TO HOLD OFF AND LET EVE OR
MID SHIFT WATCH AND SEE IF NEW COMPLEX FORMS AND WHERE IT HEADS FOR
TO PUT UP ANY NEEDED FFAS.

FOR XTDD...ETA AND GFS CONT TO DIFFER A BIT ON HOW FAR CDFNT PUSHES
SE ACRS OH AND WHETHER THERE WL BE WV OF LOW PRES LATE WED MOVG ACRS
OH. WL SPLIT THE DIFF AND KP SML CHC FOR SHRA/TSRA GOING SRN ZONES
WED NITE THEN SPREAD GUD CHC BACK ACRS CWA ON THU THRU THU
NITE...BRINGING BACK EDGE ACRS WRN ZONES BY DAYBREAK FRI.  UPR
TROF/SFC TROF ON FRI WL PROB TRIGGER SCT CONVECTION SO WL CARRY CHC
THEN ALL AREAS.  WUD LIKE TO KP WEEKEND DRY BUT THERE NOW DOES
APPEAR THAT THERE MAY BE ENUF TROFFINESS AND MSTR LEFT BHD FOR PSBL
LINGERING DAILY INSTABILITY CONVECTIVE SHRA.

.CLE...
OH...SVR TSTM WATCH TIL 6 PM FOR N CNTRL OH.
PA...NONE.

ADAMS
Hazardous weather outlook, Jul 7, 6:17 AM EDT, 14 hours 43 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071215-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
617 AM EDT MON JUL 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND
TONIGHT. THE PRIMARY THREAT APPEARS TO BE THE THREAT FOR STRONG,
DAMAGING WINDS.  LOCALLY HEAVY RAINS ARE ALSO QUITE POSSIBLE
RESULTING IN LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...

THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL PERSIST THROUGH AT
LEAST TUESDAY.  THE RISK FOR FLOODING WILL ALSO CONTINUE OVER AREAS
THAT RECEIVE HEAVY RAINS IN A SHORT PERIOD OF TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 7, 3:20 PM EDT, 5 hours 40 minutes before
OHZ003-006>009-017>019-027-028-036-071950-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
320 PM EDT MON JUL 7 2003

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES IN OHIO...

LUCAS...WOOD...HANCOCK...OTTAWA...SANDUSKY...SENECA...ERIE
...HURON...WYANDOT...CRAWFORD AND MARION.

THE BAND OF SEVERE STORMS HAS MOVED EAST OF THIS AREA ALLOWING FOR
THE CANCELLATION OF THE WATCH.

ADAMS
Local storm report, Jul 7, 8:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
851 PM EDT MON JUL 7 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0213 PM    FINDLAY                   OHIO   58 MPH TSTM WIND GUST
07/07/03   HANCOCK

0359 PM    MEDINA                    OH   .75 INCH HAIL
07/07/03   MEDINA

0310 PM    RAVENNA                   OH   1.75 INCH HAIL
07/07/03   PORTAGE

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:04 PM EDTSevere Thunderstorm WarningCLELorain41 min
Jul 7, 9:19 PM EDTSevere Thunderstorm WarningCLECuyahoga41 min
Jul 7, 9:31 PM EDTSevere Thunderstorm WarningCLEMedina, Summit44 min
Jul 7, 9:47 PM EDTSevere Thunderstorm WarningCLELorain28 min
Jul 7, 10:12 PM EDTSevere Thunderstorm WarningCLEMedina, Summit63 min
Jul 7, 10:49 PM EDTSevere Thunderstorm WarningCLEStark56 min
Jul 7, 11:11 PM EDTSevere Thunderstorm WarningCLESummit49 min
Jul 7, 11:56 PM EDTSevere Thunderstorm WarningCLEMedina, Summit49 min
Jul 8, 1:04 AM EDTSevere Thunderstorm WarningCLESummit56 min
Jul 8, 1:39 AM EDTSevere Thunderstorm WarningCLEPortage51 min
Jul 8, 2:33 AM EDTSevere Thunderstorm WarningCLEMahoning57 min
Jul 8, 3:12 AM EDTSevere Thunderstorm WarningCLEHancock, Lucas, Wood63 min
Jul 8, 3:28 AM EDTSevere Thunderstorm WarningCLECrawford, Marion, Ottawa, Sandusky, Seneca, Wyandot62 min
Jul 8, 3:56 AM EDTSevere Thunderstorm WarningCLEErie, Huron, Morrow, Richland79 min
Jul 8, 4:08 AM EDTSpecial Marine WarningCLE2 hr
Jul 8, 4:08 AM EDTSpecial Marine WarningCLE2 hr
Jul 8, 4:14 AM EDTSevere Thunderstorm WarningCLEAshland, Knox61 min
Jul 8, 4:25 AM EDTSevere Thunderstorm WarningCLEHolmes, Lorain, Medina, Wayne65 min
Jul 8, 4:52 AM EDTSpecial Marine WarningCLE113 min
Jul 8, 4:52 AM EDTSpecial Marine WarningCLE113 min
Jul 8, 4:57 AM EDTSevere Thunderstorm WarningCLECuyahoga63 min
Jul 8, 5:08 AM EDTSevere Thunderstorm WarningCLEStark, Summit67 min
Jul 8, 5:15 AM EDTTornado WarningCLECuyahoga, Lorain60 min
Jul 8, 5:27 AM EDTSevere Thunderstorm WarningCLEGeauga, Portage63 min
Jul 8, 5:44 AM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull61 min
Jul 8, 2:42 PM EDTSpecial Marine WarningCLE2 hr
Jul 8, 3:17 PM EDTSevere Thunderstorm WarningCLELucas, Wood58 min
Jul 8, 3:37 PM EDTSevere Thunderstorm WarningCLEWyandot38 min
Jul 8, 3:56 PM EDTSevere Thunderstorm WarningCLESandusky64 min
Jul 8, 3:59 PM EDTSevere Thunderstorm WarningCLESeneca61 min
Jul 8, 4:11 PM EDTTornado WarningCLESeneca49 min
Jul 8, 4:15 PM EDTSevere Thunderstorm WarningCLEHancock60 min
Jul 8, 4:21 PM EDTSevere Thunderstorm WarningCLECrawford54 min
Jul 8, 4:30 PM EDTFlash Flood WarningCLECrawford, Hancock, Seneca, Wyandot3 hr
Jul 8, 4:46 PM EDTSevere Thunderstorm WarningCLEHuron59 min
Jul 8, 4:54 PM EDTSevere Thunderstorm WarningCLERichland66 min
Jul 8, 5:01 PM EDTTornado WarningCLEHuron59 min
Jul 8, 5:18 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain57 min
Jul 8, 5:20 PM EDTSevere Thunderstorm WarningCLEMorrow55 min
Jul 8, 5:23 PM EDTSevere Thunderstorm WarningCLESummit52 min
Jul 8, 5:24 PM EDTTornado WarningCLEAshland51 min
Jul 8, 5:33 PM EDTSevere Thunderstorm WarningCLEWayne57 min
Jul 8, 5:35 PM EDTSevere Thunderstorm WarningCLEMedina55 min
Jul 8, 5:38 PM EDTSevere Thunderstorm WarningCLEHolmes67 min
Jul 8, 5:49 PM EDTSevere Thunderstorm WarningCLEPortage56 min
Jul 8, 5:55 PM EDTFlash Flood WarningCLEAshland3 hr
Jul 8, 6:09 PM EDTTornado WarningCLEWayne51 min
Jul 8, 6:22 PM EDTSevere Thunderstorm WarningCLEStark53 min
Jul 8, 6:34 PM EDTFlash Flood WarningCLERichland3 hr
Jul 8, 6:53 PM EDTSevere Thunderstorm WarningCLEMahoning52 min
Jul 8, 7:22 PM EDTFlash Flood WarningCLECrawford, Wyandot3 hr

Nearby

Special Marine Warnings in Ohio, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.